Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 199, NWS Charleston, SC

June 23, 2008Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 23, 2008, 6:18 PM EDT for Colleton County, South Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2008, 6:18 PM EDT (22:18 UTC)
Expired
Jun 23, 2008, 7:15 PM EDT
In force
57 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 44 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 6:25 PM EDTHAIL 0.754 Se Lodge, SC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 2:54 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1107 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 232218
SVRCHS
SCC029-232315-
/O.NEW.KCHS.SV.W.0199.080623T2218Z-080623T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 715 PM EDT

* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ASHTON...OR ABOUT 14 MILES NORTHEAST OF HAMPTON...MOVING EAST AT 34
  MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  COLLETON...ASHTON...
  WILLIAMS...
  RUFFIN...SMOAKS...
  WALTERBORO...
  CANADYS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3308 8099 3309 8092 3307 8091 3310 8090
      3313 8071 3286 8039 3285 8040 3292 8099
      3296 8101 3303 8107
TIME...MOT...LOC 2218Z 265DEG 30KT 3302 8092

$$
1 follow-up statement
000 
WWUS52 KCHS 232241
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
640 PM EDT MON JUN 23 2008

SCC029-232315-
/O.CON.KCHS.SV.W.0199.000000T0000Z-080623T2315Z/
COLLETON SC-
640 PM EDT MON JUN 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHERN COLLETON COUNTY...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BELLS CROSSROADS...OR ABOUT 13 MILES NORTHWEST OF 
WALTERBORO...MOVING EAST AT 18 MPH. PENNY SIZE HAIL HAS BEEN 
REPORTED WITH THIS STORM 4 MILES SOUTHEAST OF LODGE. 

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COLLETON...COTTAGEVILLE...PADGETTS...ROUND O...RUFFIN...SMOAKS AND
WILLIAMS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3308 8093 3307 8091 3308 8090 3310 8089
      3313 8071 3292 8046 3295 8091 3301 8094
      3306 8095
TIME...MOT...LOC 2240Z 288DEG 16KT 3300 8084

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:04 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 23, 3:04 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT MON JUN 23 2008

.SYNOPSIS...
A WEAK COLD FRONT WILL REMAIN JUST INLAND THROUGH TONIGHT THEN
SLOWLY PUSH TOWARD THE COAST TUE...WHERE IT WILL MEANDER NEAR OR
SLIGHTLY OFF THE COAST THROUGH MIDWEEK. THE ATLANTIC RIDGE WILL
BUILD BACK INTO THE AREA TUESDAY NIGHT INTO THURSDAY...BEFORE
SHIFTING SLIGHTLY BACK TO THE SOUTHEAST LATE IN THE WEEK. A
FRONTAL SYSTEM MAY APPROACH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATE...THE STORM PREDICTION CENTER HAS ISSUED SEVERE
THUNDERSTORM WATCH 599 FOR ALL OF SOUTHERN SC AND INTERIOR SE GA
UNTIL 10 PM EDT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG/AHEAD OF
A TROUGH OF LOW PRESSURE INLAND AND ALONG THE SLOWLY-MOVING SEA
BREEZE IN A FAIRLY UNSTABLE ATMOS. STILL EXPECTING A FEW STRONG TO
SEVERE STORMS...ESPECIALLY ACROSS SC WHERE THE BEST SURFACE
CONVERGENCE AND DYNAMICS ARE LOCATED. THE ACTIVITY SHOULD THEN
DIMINISH TOWARD DARK. A WEAK FRONTAL BOUNDARY ACROSS THE OH AND TN
VALLEYS WILL APPROACH THE AREA FROM THE NW OVERNIGHT...ALONG WITH
SHORTWAVE ENERGY...POSSIBLY CONTINUING SHOWER ACTIVITY ACROSS SC.
COULD ALSO SEE SOME PATCHY FOG BUT LOW- LEVEL WINDS MAY STAY UP
ENOUGH TO WARRANT EXCLUSION AT THIS TIME.

LOWS WILL DROP TO AROUND 70 IN MOST INLAND LOCALES.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE FRONTAL BOUNDARY LOOKS TO DISSIPATE OVER THE AREA TUE. WITH
THE UPPER TROUGH LIFTING OUT AND RIDGING BUILDING IN ALOFT...IT
LOOKS TO BE A VERY WARM DAY WITH HIGHS TOPPING OUT IN THE MID/UPPER
90S IN MANY LOCALES AWAY FROM THE COAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
RIDGING ALOFT WILL BEGIN TO RETURN TO THE AREA IN WAKE OF THE
DEPARTING MID AND UPPER TROUGH AND EXITING UPPER LEVEL JET TUESDAY
NIGHT. REMNANTS OF THE TROUGH/WEAK FRONTAL BOUNDARY THAT HAS
LINGERED NEARBY THE PAST SEVERAL DAYS WILL HAVE ESSENTIALLY
DISSIPATED BY THIS TIME. CROSS-OVER TEMPS APPEAR TOO LOW FOR ANY
SIGNIFICANT FOG CONCERNS. GOOD RADIATIONAL COOLING WILL ALLOW FOR
MIN TEMPS TO FALL INTO THE UPPER 60S AND LOWER 70S MOST LOCATIONS
AWAY FROM THE COAST.

ON WEDNESDAY...RIDGING BOTH SURFACE AND ALOFT WILL RESULT IN LARGE
SCALE SUBSIDENCE AREAWIDE. ALTHOUGH THERE IS SOME INSTABILITY AND
SBCAPES...ALONG WITH FORCING FROM THE SEA BREEZE...THE WARM MID
LEVEL TEMPS AND POOR MID LEVEL LAPSE RATES...ALONG WITH THE
ASSOCIATED CAP AND LACK OF MOISTURE LOOKS TO BE ENOUGH TO SUPPRESS
CONVECTION. 1000-850 THICKNESS IS SIMILAR TO OR A LITTLE LOWER THAN
THE PREVIOUS DAY...AND IS SUPPORTIVE OF MAX TEMPS CLIMBING INTO THE
MID AND UPPER 90S INLAND. DEWPOINTS LOOK TO MIX DOWN ENOUGH PRIOR TO
THE SEA BREEZE PASSAGE TO PREVENT HEAT INDICES FROM REACHING MUCH
HIGHER THAN 100 DEGREES.

WHILE THE ATLC RIDGE AT THE SURFACE AND LOW LEVELS REMAINS OVER THE
AREA THURSDAY...THE RIDGE ALOFT DOES SHIFT E. THIS ALLOWS A SHORT
WAVE TO MOVE IN FROM THE GULF OF MEX...AND WITH IT SOME DEEPER
MOISTURE. THE MID LEVEL TEMPS WILL COOL JUST ENOUGH TO ALLOW FOR THE
CAP TO WEAKEN AND THAT ALONG WITH SOME INSTABILITY AND DEEPER
MOISTURE RETURNING TO THE AREA WILL ALLOW FOR SLIGHT CHANCE TO
CHANCE POPS. BEST COVERAGE WILL BE IN SE GA IN CLOSER PROXIMITY TO
THE SHORT WAVE...AND IN SRN SC ALONG THE SEA BREEZE BOUNDARY. WITH
INCREASE IN MOISTURE/CLOUD COVER...MAX TEMPS WILL BE A FEW DEGREES
LOWER.

FOR LATE IN THE WEEK THE FORECAST AREA WILL BE FOUND ON THE NW
PERIPHERY OF THE SURFACE ATLC RIDGE...WHILE A LEE SIDE TROUGH
DEVELOPS INLAND. WITH SUFFICIENT MOISTURE AND INSTABILITY AND THE
LOWER HEIGHTS ALOFT WE LOOK FOR MAINLY DIURNALLY DRIVEN AFTN/EVENING
CONVECTION. COVERAGE AT THIS POINTS LOOKS NO MORE THAN
SCATTERED...WITH MAX TEMPS NOT FAR FROM NORMAL.

A FRONTAL SYSTEM MAY APPROACH EARLY NEXT WEEK...SO SCATTERED POPS
AND LITTLE CHANGE IN TEMPS ARE PRESENTLY ANTICIPATED.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHWRS/TSTMS ARE EXPECTED TO DEVELOP THIS AFTN AHEAD OF A TROUGH OF
LOW PRESSURE INLAND AND ALONG THE INLAND-MOVING SEA BREEZE...THEN
CONTINUE INTO EARLY EVE. ACTIVITY MAY LINGER LONGER AT KCHS AS A
WEAK FRONTAL BOUNDARY PUSHES TOWARD THE AREA OVERNIGHT BUT CHANCES
ARE TOO SMALL TO MENTION ATTM. FOG POTENTIAL APPEARS MINIMAL ATTM
DUE TO RELATIVELY STRONG LOW-LEVEL WINDS.

EXTENDED AVIATION OUTLOOK...GENERALLY VFR CONDITIONS ARE EXPECTED
INTO EARLY THURSDAY...WITH OCNL MVFR CONDITIONS POSSIBLE IN ANY
AFTN/EVENING SHRA/TSRA THAT DEVELOP FROM LATE THURSDAY THROUGH
SATURDAY.

&&

.MARINE...
TONIGHT THROUGH TUESDAY...WINDS WILL SURGE A BIT OVERNIGHT AHEAD
OF AN APPROACHING FRONTAL BOUNDARY...BUT CONDITIONS SHOULD STAY
BELOW SMALL CRAFT ADVISORY LEVELS. WILL HAVE WINDS TOPPING OUT
AROUND 15 KT WITH SEAS 4 FT OR LESS. S/SW WINDS WILL VEER WLY
OVERNIGHT...THEN BACK TO S/SW TUE AS THE FRONTAL BOUNDARY
DISSIPATES OVER THE AREA.

TUESDAY NIGHT THROUGH SATURDAY...ONLY MINOR FLUCTUATIONS IN
CONDITIONS ARE FORECAST ACROSS THE COASTAL WATERS THROUGH FRIDAY
WINDS WILL START EACH DAY FROM THE W OR SW AT 10-15 KT OR
LESS...THAN BACK TO MORE SOUTHERLY WITH INCREASING SPEEDS IN
RESPONSE TO THE SEA BREEZE DURING THE LATER AFTN/EVENING. SUBTLE
NOCTURNAL SURGES WILL ALLOW FOR S-SW WINDS TO INCREASE SLIGHTLY A
FEW HOURS EITHER SIDE OF MIDNIGHT...BUT THEN VEERING FURTHER AND
DECREASING IN SPEEDS TOWARD SUNRISE EACH MORNING. AT THIS TIME
WIND SPEEDS LOOK TO REMAIN GENERALLY 15 KT OR LESS THROUGH
FRIDAY...WITH SEAS NO MORE THAN 3 OR 4 FT.

FOR NEXT WEEKEND THERE ARE INDICATIONS OF SOME PINCHING BETWEEN THE
ATLC RIDGE AND COOL FRONT TO THE NW...AND SHOULD THIS SITUATION
BECOME REALIZED...THAN SOME HIGHER WINDS/SEAS COULD DEVELOP SATURDAY
INTO SUNDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
     GAZ087-088.
SC...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
     SCZ040-042>045-047>051.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
     AMZ330-350-352.

&&
Hazardous weather outlook, Jun 23, 3:23 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EDT MON JUN 23 2008

AMZ354-374-GAZ099>101-114>119-137>141-241000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
323 PM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...AN UPPER LEVEL DISTURBANCE INTERACTING WITH
AN UNSTABLE ATMOSPHERE...THE SEA BREEZE...A COLD FRONT AND
LEFTOVER BOUNDARIES FROM YESTERDAYS THUNDERSTORMS WILL RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. SOME OF
THE STORMS MAY BECOME STRONG TO SEVERE. THE MAIN HAZARDS WILL BE
DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL POSSIBLY IN EXCESS OF
QUARTER SIZE...DEADLY LIGHTNING...AND HEAVY RAINFALL. SEVERE
THUNDERSTORMS ARE MOST LIKELY UNTIL AROUND 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-GAZ087-088-SCZ040-042>045-047>051-241000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
323 PM EDT MON JUN 23 2008

...SEVERE THUNDERSTORM WATCH 599 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 23, 5:21 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT MON JUN 23 2008

SCZ040-232145-
ALLENDALE-
521 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY THROUGH 545 PM
EDT...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR SEIGLING...OR
ABOUT OVER ALLENDALE...MOVING EAST AT 16 MPH.

AREAS IN AND AROUND ALLENDALE...SEIGLING...SYCAMORE AND ULMER WILL BE
IMPACTED THROUGH 545 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
Special weather statement, Jun 23, 5:24 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT MON JUN 23 2008

GAZ088-232200-
SCREVEN-
524 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY THROUGH 600 PM
EDT...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR GOLOID...OR ABOUT
6 MILES SOUTH OF SYLVANIA...MOVING EAST AT 21 MPH. ANOTHER RAPIDLY
DEVELOPING STORM WAS JUST WEST OF SYLVANIA...ALSO MOVING TO THE
EAST.

AREAS IN AND AROUND ALTMAN...CAPTOLO...HUNTERS...SYLVANIA AND
WOODCLIFF WILL BE IMPACTED THROUGH 600 PM EDT.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 23, 5:36 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT MON JUN 23 2008

SCZ043-044-232215-
DORCHESTER-INLAND COLLETON-
536 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DORCHESTER AND COLLETON
COUNTIES THROUGH 615 PM EDT...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM REEVESVILLE TO CAT HOLE TO 7 MILES WEST OF
LODGE...MOVING SOUTHEAST AT 21 MPH.

AREAS IN AND AROUND ASHTON...CANADYS...COLLETON...COTTAGEVILLE...
DORCHESTER...GIVHANS...HARLEYVILLE...ISLANDTON...LODGE...PADGETTS...
REEVESVILLE...RIDGEVILLE...ROUND O...RUFFIN...SAINT GEORGE...
SMOAKS...WALTERBORO AND WILLIAMS WILL BE IMPACTED THROUGH 615 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG
COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 23, 5:52 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT MON JUN 23 2008

SCZ045-232230-
BERKELEY-
552 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 630 PM
EDT...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR OAKLEY...OR ABOUT
OVER MONCKS CORNER...MOVING NORTHEAST AT 19 MPH. OTHER STRONG STORMS
CONTINUE TO DEVELOP WEST OF JAMESTOWN...MOVING SOUTHEAST AROUND 20
MPH.

AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...HUGER...JAMESTOWN...
MONCKS CORNER...PINOPOLIS AND SAINT STEPHEN WILL BE IMPACTED THROUGH
630 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG
COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 23, 5:54 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT MON JUN 23 2008

GAZ088-101-SCZ040-042-232230-
ALLENDALE-EFFINGHAM-HAMPTON-SCREVEN-
554 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...SCREVEN
COUNTY...ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 630 PM EDT...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR MIDDLEGROUND...OR
ABOUT 10 MILES SOUTHEAST OF SYLVANIA...MOVING EAST AT 23 MPH.

AREAS IN AND AROUND GARNETT...SCOTIA...SHIRLEY...HUNTERS...KILDARE
AND NEWINGTON WILL BE IMPACTED THROUGH 630 PM EDT.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 23, 6:08 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
608 PM EDT MON JUN 23 2008

GAZ088-100-232245-
BULLOCH-SCREVEN-
608 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY AND SCREVEN COUNTY
THROUGH 645 PM EDT...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR DOVER...OR ABOUT
9 MILES NORTHEAST OF STATESBORO...MOVING EAST AT 18 MPH.

AREAS IN AND AROUND DOVER WILL BE IMPACTED THROUGH 645 PM EDT.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:02 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester58 min
Jun 23, 7:05 PM EDTSpecial Marine WarningCHS115 min
Jun 23, 7:19 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton56 min
Jun 23, 7:28 PM EDTSevere Thunderstorm WarningCHSCharleston62 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.